Alert archive / Nebraska / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 436, NWS North Platte, NE
NWS North Platte, NE issued this severe thunderstorm warning at Aug 23, 2007, 12:46 AM MDT for Hooker County, McPherson County, Nebraska. It was in force for 44 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 23, 2007, 12:46 AM MDT (06:46 UTC)
- Expired
- Aug 23, 2007, 1:30 AM MDT
- In force
- 44 min
- Issued by
- NWS North Platte, NE
- Area
- Counties, with a storm outline in the text
Counties Hooker County, NE, McPherson County, NE
The radar
The North Platte radar (KLNX), 53 km from the middle of the area, began a volume at 06:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 23, 12:55 AM MDT | TSTM WND DMG | 21 Ssw Mullen, NE | TREE LIMBS 6 INCHES IN DIAMETER DOWN. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 9 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 6.8 hours before the alert went out and 90 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 727 J/kg
- Mixed-layer CIN
- -285 J/kg
- Mixed-layer LCL
- 1523 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- 180 m²/s²
- 0-3 km storm-relative helicity
- 325 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KLBF 230646 SVRLBF NEC091-117-230730- /O.NEW.KLBF.SV.W.0436.070823T0646Z-070823T0730Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NORTH PLATTE NE 146 AM CDT THU AUG 23 2007 THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... HOOKER COUNTY IN WEST CENTRAL NEBRASKA... THIS INCLUDES THE CITY OF MULLEN... MCPHERSON COUNTY IN WEST CENTRAL NEBRASKA... THIS INCLUDES THE CITY OF TRYON... * UNTIL 230 AM CDT/130 AM MDT/ * AT 1243 AM MDT/143 AM CDT/...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 19 MILES WEST OF MULLEN TO 8 MILES SOUTHWEST OF DIAMOND BAR LAKE...OR ALONG A LINE EXTENDING FROM 19 MILES WEST OF MULLEN TO 19 MILES SOUTHEAST OF ARTHUR...AND MOVING EAST AT 45 MPH. * SEVERE THUNDERSTORMS WILL BE NEAR... HIGHWAY 97 CROSSING THE DISMAL RIVER AND MULLEN BY 105 AM MDT... TRYON BY 210 AM CDT... LAT...LON 4208 10140 4206 10090 4140 10086 4142 10136 TIME...MOT...LOC 0646Z 269DEG 46KT 4206 10136 4141 10133 $$ BUTTLER
2 follow-up statements
000 WWUS53 KLBF 230708 SVSLBF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTH PLATTE NE 207 AM CDT THU AUG 23 2007 NEC091-117-230730- /O.CON.KLBF.SV.W.0436.000000T0000Z-070823T0730Z/ MCPHERSON NE-HOOKER NE- 207 AM CDT THU AUG 23 2007 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 230 AM CDT/130 AM MDT/ FOR HOOKER AND MCPHERSON COUNTIES... AT 103 AM MDT/203 AM CDT/...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM MULLEN TO 10 MILES SOUTH OF HIGHWAY 92 MILE MARKER 200...OR ALONG A LINE EXTENDING FROM MULLEN TO 12 MILES SOUTHWEST OF TRYON...MOVING EAST AT 45 MPH. SEVERE THUNDERSTORMS WILL BE NEAR... RURAL EASTERN HOOKER COUNTY AT 120 AM MDT RURAL EASTERN MCPHERSON COUNTY AT 220 AM CDT IF YOU ARE IN THE PATH OF THIS STORM...SEEK SHELTER IN A SMALL INTERIOR ROOM AWAY FROM WINDOWS. LAT...LON 4208 10140 4206 10090 4140 10086 4142 10136 TIME...MOT...LOC 0707Z 269DEG 46KT 4205 10105 4142 10102 $$ BUTTLER
000 WWUS53 KLBF 230728 SVSLBF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTH PLATTE NE 227 AM CDT THU AUG 23 2007 NEC091-117-230737- /O.EXP.KLBF.SV.W.0436.000000T0000Z-070823T0730Z/ MCPHERSON NE-HOOKER NE- 227 AM CDT THU AUG 23 2007 ...THE SEVERE THUNDERSTORM WARNING FOR HOOKER AND MCPHERSON COUNTIES EXPIRES AT 230 AM CDT/130 AM MDT/... THE SEVERE THUNDERSTORMS WHICH PROMPTED THE WARNING...HAD WEAKENED AND MOVED EAST OF MCPHERSON AND HOOKER COUNTIES AND NO LONGER POSED A SEVERE WEATHER THREAT. IF SEVERE WEATHER WAS OBSERVED...CONTACT LOCAL LAW ENFORCEMENT AND HAVE THEM PASS THE REPORT TO THE NATIONAL WEATHER SERVICE IN NORTH PLATTE. LAT...LON 4208 10140 4206 10090 4140 10086 4142 10136 TIME...MOT...LOC 0727Z 269DEG 46KT 4749 4795 4743 4790 $$ BUTTLER
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 22, 7:15 PM MDT, 5 hours 31 minutes earlier.
Area forecast discussion, Aug 22, 7:15 PM MDT, 5 hours 31 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTH PLATTE NE 815 PM CDT WED AUG 22 2007 .WILL ISSUE AN UPDATE SHORTLY TO INCREASE POPS IN THE NORTHERN AND WESTERN ZONES AND TO DROP THE SEVERE THUNDERSTORM WATCH FROM THE REMAINDER OF THE CWA. IMPRESSIVE CONVECTION IN THE PANHANDLE...ASSOCIATED WITH A STRONG WAVE CROSSING WYOMING...WILL MOVE ACROSS THE NRN HALF OF THE CWA OVERNIGHT. FURTHER SOUTH...CONVECTION OVER E CENTRAL COLORADO...ORIENTED ALONG THE STATIONARY FRONT...SHOULD REMAINED ANCHORED ALONG THIS FEATURE OVERNIGHT. WITH THIS IN MIND...BEST CHANCES FOR PCPN OVERNIGHT REMAIN WITH THE ELEVATED CONVECTION IN THE NRN ZONES. WITH THE WATCH NOT COVERING ANY OF THESE AREAS AND WITH THE SRN AND CENTRAL ZONES CONVECTION FREE FOR THE REMAINDER OF THE EVENING...WILL CANCEL THE WATCH. WOULDNT BE SURPRISED TO SEE A WATCH HOISTED NORTH AND NORTHWEST OF LBF LATER ON AND WILL CONTINUE TO MONITOR THE SITUATION UP THERE. && .PREVIOUS DISCUSSION FOLLOWS... ISSUED AT 343 PM CDT WED AUG 22 2007 .SYNOPSIS... SFC FRONT AT 20Z LOCATED FROM NEAR GOODLAND NORTHEAST THROUGH HASTINGS. RADAR COMPOSITE HAS HAD ELEVATED CONVECTION ALL DAY ACROSS THE CNTRL SANDHILLS WHICH UNTIL 1930Z BEGAN TO TURN RIGHT INTO LOUP AND CUSTER COUNTY. ISOLATED THUNDERSTORMS DEVELOPING ALONG FONT TO OUR SOUTH ATTM. && .DISCUSSION... FLASH FLOOD THREAT REMAIN TONIGHT FOR FRONTIER COUNTY AND ALSO IN THE NORTHEASTERN COUNTIES...MAINLY EAT OF SPRINGVIEW THROUGH BURWELL. ALTHOUGH THE MOST INTENSE STORMS SHOULD REMAIN OFF TO OUR SOUTHEAST...HIGH PWS WILL ENHANCE THE HEAVY RAINFALL THREAT. COVERAGE WILL DIMINISH THIS EVENING...THEN CHCS ENHANCE ACROSS THE NCTRL AFTER MIDNIGHT AS MID LEVEL TROUGH PUSHES EAST. MOSTLY CLOUDY THURSDAY AND TRENDED COOLER NEAR A 50/50 MAV/MET GUIDANCE BLEND FOR TEMPS. LINGERING CHC POPS EAST...WITH DEVELOPMENT ACROSS SRN COUNTIES ANTICIPATED BY LATE AFTERNOON INTO THURSDAY NIGHT. ALSO TRENDED TEMPS DOWN FRIDAY DUE TO CLOUDINESS AND PREVAILING EASTERLY WINDS. CARRYING SLIGHT CHC FRIDAY AS MID LEVEL TROUGH PASSES. CHCS COULD CARRY INTO FRIDAY NIGHT...ALTHOUGH HAVE WENT DRY THIS FCST PKG. SURFACE HIGH PRESSURE SLIDES EAST SATURDAY WITH A WARM FRONT COMING THROUGH FROM THE WEST SATURDAY NIGHT. THIS MAY LEAD TO SOME OVERNIGHT CONVECTION NCTRL. NEXT UPPER TROUGH IS THEN PROGGED TO ARRIVE MONDAY NIGHT/TUESDAY. MORE TSRA...SCT TO NMRS...SEVERE AND LOCALLY HEAVY RAIN WOULD BE POSSIBLE...GIVEN POSSIBLE TAP OF MOISTURE FROM DEAN REMNANTS. && .AVIATION... AREAS OF MVFR CIGS AND VSBYS TONIGHT MAINLY DUE TO THUNDERSTORMS INITIALLY. IN WAKE OF CONVECTION...STRATUS WITH AREAS OF IFR CIGS AND WIDESPREAD MVFR CIGS AND AND VSBY TO IMPACT TAF SITES KLBF AND KVTN. && .HYDROLOGY... HEAVY RAINFALL FEEL ACROSS HOOKER AND MCPHERSON COUNTY TODAY WITH ENHANCED HEAVY RAINFALL FOR ALL AREAS EAST OF BROKEN BOW THROUGH AINSWORTH WITH NUMEROUS REPORTS OF STANDING WATER. GOING FFW IS WARRANTED DUE TO VERY LOW FFG VALUES IN THE WARNING AREAS. && .LBF WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH TONIGHT NEZ006-007-009-010-028-029-071. && KAR/DP/CLB
Hazardous weather outlook, Aug 22, 8:16 PM MDT, 4 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTH PLATTE NE 916 PM CDT WED AUG 22 2007 NEZ004>010-022>029-035>038-056>059-069>071-094-232115- SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN- GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON- LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER- WESTERN CHERRY- 916 PM CDT WED AUG 22 2007 /816 PM MDT WED AUG 22 2007/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEBRASKA. .DAY ONE...REST OF TONIGHT. THUNDERSTORMS ARE LIKELY ACROSS ALL OF WESTERN AND NORTH CENTRAL OVERNIGHT...AS A STRONG UPPER LEVEL DISTURBANCE MOVES EAST OF THE NORTHERN ROCKIES. AT THIS TIME...WIDESPREAD SEVERE THUNDERSTORMS ARE NOT EXPECTED...HOWEVER AN ISOLATED STRONG THUNDERSTORM IS POSSIBLE...MAINLY NORTH OF A LINE FROM IMPERIAL...TO STAPLETON...TO BURWELL. HAIL AND HEAVY RAIN ARE THE MAIN SEVERE WEATHER THREATS. A FLOOD WATCH REMAINS IN EFFECT UNTIL 7 AM CDT THURSDAY MORNING FOR FRONTIER...KEYA PAHA...BOYD...HOLT...ROCK...GARFIELD AND WHEELER COUNTIES. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THURSDAY...ISOLATED SEVERE THUNDERSTORMS COULD DEVELOP ACROSS A SMALL PORTION OF SOUTHWEST NEBRASKA...ALONG AND SOUTH OF A LINE FROM IMPERIAL AND STOCKVILLE. LARGE HAIL AND WIND DAMAGE ARE THE MAIN CONCERN. A STATIONARY FRONT WILL SAG VERY SLOWLY SOUTH INTO NORTHWEST KANSAS. SOUTHWEST NEBRASKA WILL BE ON THE NORTHERN EDGE OF A MORE EXPANSIVE AREA OUTLOOKED FOR SEVERE WEATHER STRETCHING ACROSS KANSAS AND EASTERN COLORADO. THUS...ONLY ISOLATED SEVERE THUNDERSTORMS ARE EXPECTED THURSDAY ACROSS SOUTHWEST NEBRASKA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED FOR THE REMAINDER OF TONIGHT. && THIS PRODUCT IS NOW AVAILABLE...ALONG WITH OTHER WEATHER... HYDROLOGICAL AND CLIMATOLOGICAL INFORMATION...AT HTTP://WWW.WEATHER.GOV/NORTHPLATTE CLB
In the hours before
Local storm report, Aug 23, 12:41 AM MDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
141 AM CDT THU AUG 23 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0108 AM TSTM WND GST 12 S OSHKOSH 41.23N 102.34W
08/23/2007 M60.00 MPH GARDEN NE DEPT OF HIGHWAYS
0120 AM TSTM WND GST 10 WSW BIG SPRINGS 41.01N 102.25W
08/23/2007 M61.00 MPH DEUEL NE DEPT OF HIGHWAYS
&&
JMCLocal storm report, Aug 23, 12:44 AM MDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
144 AM CDT THU AUG 23 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0142 AM TSTM WND GST OGALLALA 41.13N 101.72W
08/23/2007 M58 MPH KEITH NE AWOS
&&
JMCThe office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 22, 8:00 PM MDT | Severe Thunderstorm Warning | LBF | Chase | 33 min |
| Aug 22, 9:46 PM MDT | Severe Thunderstorm Warning | LBF | Sheridan | 59 min |
| Aug 22, 10:42 PM MDT | Severe Thunderstorm Warning | LBF | Cherry, Sheridan | 63 min |
| Aug 22, 11:53 PM MDT | Severe Thunderstorm Warning | LBF | Blaine, Brown, Thomas | 43 min |
| Aug 23, 12:22 AM MDT | Severe Thunderstorm Warning | LBF | Arthur, Garden, Grant | 38 min |
| Aug 23, 12:38 AM MDT | Severe Thunderstorm Warning | LBF | Keith | 39 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.